Jump to content

Search the Community

Showing results for tags 'zoloft sertraline'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • The commons
  • Current events
    • Events, controversies, actions
    • In the media
    • Success stories: Recovery from withdrawal
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 1 result

  1. Hello to all. I cannot write much or often due to tardive dyskinesia (or dystonia?) of my right eye, arm, neck, tongue and face. Reading, writing and using my phone, tablet and desktop exacerbate this condition. However, I would like to add my voice here and say two things that I feel are important: 1. You will in all likelihood get better - much better, and 2. If a moderator suggests that you reinstate, please read the horror stories of those of us who did not have that chance before you decide that you "do not want to go "backwards."" I believe I developed serious side effects in 2005 or 2006 including dyskinesia, but I did not know that the drugs could cause that. Before that, I developed anxiety in 2002 or earlier which I did not have to any appreciable degree before taking Celexa. I sit here now in disbelief that I suffered from increasing anxiety for 9 years on Celexa (and 5 years on Zoloft), and the doctors simply raised the dose, not by a little, but by 50 percent each time for Celexa. I also realize now that I developed dystonia in my feet and toes and my chest and neck, but I had no idea what it was, and doctors' appointments resulted in no doctor suggesting the medication could be the culprit. I didn't even know the terms dyskinesia or dystonia. No one mentioned them either. In 2011 I gave birth to a girl. That very night, the OB at the hospital switched me from Celexa 150 mg to Zoloft 10 mg with no cross taper, no advice and no warning of the Hell I was about to endure. After many nights with no sleep due to this switch I finally started to sleep again. Then, over the next 6 years the doctors kept raising the dose by large amounts despite increasing anxiety and what I now know to be akathesia, dyskinesia, and various other side effects including cognitive decline, increasing OCD, and inability to see reality. I threw more and more amazing parties, and I became a hoarder. Buying things on eBay became my job it seemed. I became obsessed with organizing my home, but it was impossible without a professional to help, and I could not see that. Until my child was about 4 I was functioning, but I thought I was a bad organizer, a bad mother, and a terrible wife. After having had horrendously stressful jobs that I managed pretty well, I could not understand why I was so bad at being a wife and mother with a much less stressful job. Eventually, I showed some signs of serotonin syndrome and mania, but I was probably spellbound by the medication (as Breggin suggests can occur.) I believed I was normal, right about everything, etc., and my husband could not convince me otherwise. I enjoyed all the energy I had and could not understand why almost everything I tried to do did not work. All my projects caused a lot of anxiety for me and my husband, it was nearly impossible to complete any of them, and I would often start a new one whilst struggling to complete a previous project. I could not believe what my husband was saying -- that a professional carpenter, bricklayer, party planner, etcetera would be needed. I began to cut corners or abandon plans in order to complete a project or be ready for a party. I had a great deal of trouble leaving the house by 2015. I could not be prepared for all of the possible disasters while I was out. I had to cancel or be late to many activities. I couldn't keep the house, cook or do laundry or organize clothing, toys, kitchen supplies, etc. I count NOT THINK straight at all. I became unable to socialize well by mid 2015. I stopped working in early 2016. I was not willing to cut corners for work so I stopped altogether intending to start again very soon. I could never do that. I continued to develop dystonia of my foot and toes and my neck and chest on my right side and slightly of my left toes, but, again, I didn't know these terms, I never connected this to Zoloft or Celexa, and I thought I was just not stretching or exercising enough. In late 2016 I decided to stop taking Zoloft. Using Xanax had worked for a few hours for anxiety, but I knew it was addictive. So, I used it only once every 3 days until I realized that after it wore off I became very angry. My child was 5, and I could not bear it if I yelled at her. I decided that discontinuing Zoloft was my only hope. If I micromanaged my child and taught her to feel anxiety over every mistake, I would not be able to live with that. I knew which behaviors were harmful to her even though my personality was utterly changed since I began medication. I could not, however, see how harmful my behavior was to my husband. He had begged me to stop with the projects and the hoarding, but I could not, and I could not see how it harmed him. I did recognize that I was not perceiving reality, and that I needed Xanax to get through all activities that were ordinary or not. I marveled at how other mothers with 2 or 3 children managed so much better than I did, and it worried me that I could not work. Something was very, very wrong and it was very likely to be the Zoloft. I looked up how to stop Zoloft on webmd or maybe a different site, and I checked many others to verify the information on other "reputable sites." All I found were instructions that parroted the quick taper that the pharm cies and doctors knew. I never saw anything about this site or Breggin or any other doctor who was aware of tardive withdrawal, PAWS, etc with regard to SSRIs. So, I made the worst mistake of my life - I "tapered" 150 mg in about 6-8 weeks. I found SA after it was too late to reinstate. I am a person who doesn't trust the pharm cies. I don't feel comfortable with the high number of vaccines for babies and young children. I'm suspicious of the flu vaccine, statins, and, of course, benzos. I try to eat organic food and even if I don't I make sure my child has organic eggs and milk. Despite that predisposed mistrust of pharmacology, I never thought to question a quick taper of Zoloft because I believed it was not "addictive!" I had a honeymoon period for about 5-6 months until August or Sept 2017. I am now medication free for 10 months. It has been HELL a hundred times over. I am still experiencing waves. It's been a few weeks, 2 or 3, since I wanted to die, and all my symptoms are less intense and less frequent except right side bruxism and dyskinesia/dystonia of my face, neck, jaw, chest and eye plus numbness on my right side in my arm, hand, face, nose, eye, jaw, hip, leg, foot and toes. I am no longer living in terror and fear and wishing an accident would take me from this world. I still have cortisol mornings in a wave, and I need to keep my mind occupied at all times, but I am not exhausted and weak all the time. The insomnia I had in Sept and October is gone seemingly for good. There are many other mental and physical symptoms that are gone or are less intense. Thank you for reading and I look forward to meeting each of you. I hope you all recover quickly and take some solace in seeing the progress I have made. Peace, Rosetta
×

Important Information

By using this site, you agree to our Terms of Use.